Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The two-cardinals transfer property
and resurrection of supercompactness

Authors: Shai Ben-David and Saharon Shelah
Journal: Proc. Amer. Math. Soc. 124 (1996), 2827-2837
MSC (1991): Primary 03E35, 03E55, 04A20
MathSciNet review: 1326996
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the transfer property $(\aleph _1,\aleph _0)\to (\lambda ^+,\lambda )$ for singular $\lambda $ does not imply (even) the existence of a non-reflecting stationary subset of $\lambda ^+$. The result assumes the consistency of ZFC with the existence of infinitely many supercompact cardinals. We employ a technique of ``resurrection of supercompactness''. Our forcing extension destroys the supercompactness of some cardinals; to show that in the extended model they still carry some of their compactness properties (such as reflection of stationary sets), we show that their supercompactness can be resurrected via a tame forcing extension.

References [Enhancements On Off] (What's this?)

  • [BD86] S. Ben David, Full reflection of stationary sets, Abstracts Amer. Math. Soc. 7 (1986), 200.
  • [BdSh:203] S. Ben David and S. Shelah, Souslin trees and successors of singular cardinals, Ann. Pure Appl. Logic 30 (1985), 207--217. MR 87h:03078
  • [BM86] S. Ben David and M. Magidor, The weak $\square ^*_\lambda $ is really weaker than the full $\square _\lambda $, J. Symbolic Logic 51 (1986), 1029--1033. MR 88a:03117
  • [BdSh:236] S. Ben David and S. Shelah, Non-special Aronszajn trees on $\aleph _{\omega +1}$, Israel J. Math. 53 (1986), 93--96. MR 87k:03051
  • [BD86] S. Ben David, A Laver-type indestructability for accessible cardinals, Logic Colloquium '86 (F. R. Drake and J. K. Truss, eds.), North-Holland, Amsterdam, 1988, pp. 9--19. MR 89e:03093
  • [E80] P. Eklof, Set theoretic methods in homological algebra and abelian groups, Presses Univ. Montréal, Montréal, 1980. MR 81j:20004
  • [F83] W. G. Fleissner, If all Moore spaces are metrizable, then there is an inner model with a measurable cardinal, Trans. Amer. Math. Soc. 273 (1982), 365--373. MR 84h:03118
  • [G76] J. Gregory, Higher Souslin trees and the generalized continuum hypothesis, J. Symbolic Logic 41 (1976), 663--671. MR 58:5208
  • [J72] R. B. Jensen, The fine structure of the constructable hierarchy, Ann. Math. Logic 4 (1972), 229--308. MR 46:8834
  • [K78] K. Kunen, Saturated Ideals, J. Symbolic Logic 43 (1978), 65--76. MR 80a:03068
  • [L78] R. Laver, Making the supercompactness of $\kappa $ indestructible under $\kappa $-directed closed forcing, Israel J. Math. 29 (1978), 385--388. MR 57:12226
  • [M82] M. Magidor, Reflecting stationary sets, J. Symbolic Logic 47 (1982), 755--771. MR 84f:03046
  • [Mi72] W. Mitchell, Aronszajn trees and the independence of the transfer property, Ann. Math. Logic 5 (1972), 21--46. MR 47:1612
  • [Sh:44] S. Shelah, Infinite abelian groups, Whitehead problem and some constructions, Israel J. Math. 18 (1974), 243--256. MR 50:9582
  • [Sh:52] ------, A compactness theorem for singular cardinals for free algebras. Whitehead problem and transversals, Israel J. Math. 21 (1975), 329--349. MR 52:10410
  • [Sh:108] ------, On the successors of singular cardinals, Logic Colloquium '78 (M. Boffa, D. Van Dalen, and K. McAloon, eds.), North-Holland, Amsterdam, 1979, pp. 357--380. MR 82d:03079
  • [Sh:269] ------, ``Gap 1'' two cardinal principle and omitting type theorems for $\mathcal {L}(Q)$, Israel J. Math. 65 (1989), 133--152. MR 91a:03083
  • [Sh:351] ------, Reflecting stationary sets and successors of singular cardinals, Arch. Math. Logic 31 (1991), 25--53. MR 93h:03072

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 03E35, 03E55, 04A20

Retrieve articles in all journals with MSC (1991): 03E35, 03E55, 04A20

Additional Information

Shai Ben-David
Affiliation: Department of Computer Science, Technion-Israel Institute of Technology, Haifa, Israel

Saharon Shelah
Affiliation: Department of Mathematics, The Hebrew University, Jerusalem, Israel

Received by editor(s): December 14, 1989
Received by editor(s) in revised form: March 13, 1995
Communicated by: Andreas R. Blass
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society